MAUDE Adverse Event Report: CROSSROADS EXTREMITY SYSTEMS CROSSTIE INTRAOSSEOUS FIXATION SYSTEM; SCREW, FIXATION, BONE

CROSSROADS EXTREMITY SYSTEMS CROSSTIE INTRAOSSEOUS FIXATION SYSTEM; SCREW, FIXATION, BONE
Model Number 1443-2501
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The kit lhr (p/n (b)(4), lot 101930) was reviewed and the implant lot (p/n (b)(4), lot 101890) was confirmed by the work order pick list within the kit lhr.The implant lhr was also reviewed and no evidence was found in either file that suggests the device did not meet specifications prior to distribution.The failure mode was not recreated in a cadaver lab with a first-time user.However, with intention and difficulty, the failure mode was successfully recreated.The previous investigations suggest that the failure occurs when a slip occurs due to the instable proximal phalanx and a resulting torque is placed on the implant.This torque is significant enough to break the implant if the insertion force is being applied to the distal end of the inserter.
 
Event or Problem Description
A 2.5 mm crosstie implant broke while being inserted with a universal inserter.A 2.2 reamer was used because the rep was not notified of the original field update that was issued as an action plan.Per the rep, he did not notice any torque being applied on the implant prior to the failure.The failure occurred while attempting to insert the implant into the distal end of the proximal phalanx.The implant was removed and another crosstie kit was opened and successfully used.

Brand Name
CROSSTIE INTRAOSSEOUS FIXATION SYSTEM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
CROSSROADS EXTREMITY SYSTEMS
6423 shelby view dr.
suite 101
memphis TN 38134
Manufacturer Contact
6423 shelby view dr
suite 101
memphis, TN 38134
9012218406
MDR Report Key15501661
Report Number3020584246-2022-00019
Device Sequence Number20147669
Product Code HWC
UDI-Device Identifier00815432022045
UDI-Public00815432022045
Combination Product (Y/N)N
PMA/510(K) Number
K151270
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model Number1443-2501
Device Catalogue Number1443-2501
Device Lot Number101930
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexFemale